Constipation

Constipation refers to a difficulty or inability to pass motions comfortably. The stool may be hardened due to less water content in the body (dehydration). The person may need to strain hard to pass the stools, leading to pain, tears, fissures, and bleeding.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What could be the reason for my acute constipation with foul-smelling gas?

Query: Hello doctor, From the past fortnight, I have a strange change in my stomach. Suddenly, I feel constipated when I wake up in the morning. I have difficulty clearing my stomach. It is taking longer and is requiring more effort but still with no satisfactory results. But later during the day, I feel a...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Since you have only two-week long history of these symptoms, which highly suggest an episode of acute gastroenteritis (an infection of the bowel), if you had these symptoms on and off for longer than this, then the diagnosis might be different. After having a mea...  Read Full »

Why is my son suffering from stomach pain and loose motions?

Query: Hi doctor, My son is suffering from severe stomach pain. He had motions around three to five times in the night. His age is 17. We went to a doctor and he advised Pentasa 1 g and Morease SR for one month. We also had x-ray, blood test and colon endoscopy. The reports are normal. He has been taking m...  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hi, Welcome to icliniq.com. The most common cause of abdomen pain is functional and it is related to multiple problems such as constipation, regurgitation of food, etc. I think the organic causes are already ruled out. But, we left with functional issues. I think your son may have chronic constipati...  Read Full »

Why am I not able to poop regularly?

Query: Good Day! I want to consult my stomach since I don't pooped regularly and needed to drink laxative tea to poop. It started in the beginning of this year. I noticed that I haven't poop in so many days (7 days to be precise), and my mom bought me a laxative tea which until now I'm still drinking the ...  Read Full »


Dr. Afifa Nighat

Family Physician, General Practitioner

Answer: Hello welcome to icliniq! hope you're feeling better! Your history and signs and symptoms suggests you have irritable bowel syndrome with predominant constipation type( IBS-C), although I need to take more detailed history before establishing diagnosis. It occurs due to some stress either emotio...  Read Full »

My chronic constipation affects my normal life. What should I do?

Query: Hi doctor,I am hoping to get a second opinion on my current symptoms. I am a 23-year-old female. I am experiencing severe constipation and inability to pass gas with left side abdominal pain. It feels as if my bowel shrunk down to the size of a pencil. It started with mild constipation and left side...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can imagine how much you have been upset about your health. Constipation and left side lower abdominal pain with no alarming features (such as ongoing bleeding, weight loss, reduced appetite, and normal colonoscopy) make me think that you have irritable bowel synd...  Read Full »

Please suggest medicines to treat Flagyl induced constipation.

Query: Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do not know what medication is safe to take with Flagyl to help me go. I heard taking lemon juice reduces the effectiveness of antibiotics, and I have drunk some. I also heard that l...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, you rightly pointed out that it is possibly Flagyl causing constipation. You increase the water intake by up to two to three liters in a day. Plus, use Miralax 17 gm sachet twice daily with a glass of water. This is Polyethylene glycol, an osmotic laxative that ...  Read Full »

Kindly help with my constipation problem due to antibiotics taken for loose stools.

Query: Hi doctor, I am 29 years old. I had loose stool for almost ten days and took Ofloxacin 200 mg and Ornidazole 500 mg for three days as prescribed by the doctor. And after two days, loose stools did not stop. So he advised the medicines for three more days. So in total, I took those tablets for six ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I can understand that you must be very concerned about your recent change in bowel habits. Please be guided that the antibiotics are usually not prescribed in acute diarrhea. And if they are being used, they has to be used after establishing that diarrhea is secondar...  Read Full »

Will hard stools and constipation lead to rectal bleeding?

Query: Hello doctor, I am a 23-year-old female. I noticed rectal bleeding this week. There is bright red blood in my stools. It has been four days since I found about it. I am not under any medications now. Lately, I have been trying to do a low-carb diet, and since I started that. Of course, I do not pass...  Read Full »


Dr. Sanya Dhingra

Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I understand your concern. Yes, you have rightly diagnosed yourself. Because of constipation, you have hard stools, which might have led to anal fissures or hemorrhoids. There is nothing much to worry about. You need to visit a surgeon to get a digital rectal exami...  Read Full »

Can Pizotifen cause constipation?

Query: Hi doctor, I have chronic migraines for the past 15 to 16 years and was diagnosed with type A migraine earlier this year. I was on Sandomigran (Pizotifen 0.5 mg) that I was taking for the past three months. The migraines episodes have dropped considerably, and the quality of life regarding daily he...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. You are right, as a few people do experience severe constipation with Sandomigran (Pizotifen). First, we would try to workout on constipation, but if we fail to improve it in a few weeks, we would consider switching to alternative drugs for migraines. Very important her...  Read Full »

Will intestinal lymphangioma cause constipation problem with bleeding?

Query: Hello doctor, I am having a constipation problem for the past few days. I do not have a proper bowel movement until today. After the use of constipation medication, a lot of stool excreted with blood. Ultrasound detected no echogenic mass in the abdomen. The radiologist considers suspicious lymphan...  Read Full »


Dr. Prakash Nagar

Paediatrician, Child Health Specialist

Answer: Hi, Welcome to icliniq.com. I tried to download the attached file but could not (attachment removed to protect patient identity). As sonography does not show any mass, then the diagnosis needs to be confirmed first by MRI (magnetic resonance imaging). Intestinal lymphangioma may give rise to con...  Read Full »

Kindly suggest a solution to my stool problem.

Query: I think i am constipated. Is it normal or should i see a doctor again for this? These days i am pooping sometimes after 3 days then after 2 to 3 days again, but sometimes everyday. I see a doctor one time because i have a hard time passing poop and have a blood after pooping and my aunt nurse told m...  Read Full »


Dr. Dwipannita Kalita

General Practitioner, Family Physician

Answer: Hi Pauline, First of all I would say, relax because stress can be a risk factor of constipation. Also at this age, food and eating habits are one of the major causes of constipation. I would advice to have a high fibre diet, and decrease intake of non-veg and increase intake of vegetables and drink...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.